North Carolina, 2011Damaging Winds in North Carolina, July 7, 2011
July 7, 2011 · NWS RAH · 2 events in 1 county or zone
A trough of low pressure at the surface and aloft produced scattered convection across central North Carolina. An isolated severe storm produced tree damage in Vance County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure at the surface and aloft produced scattered convection across central North Carolina. An isolated severe storm produced tree damage in Vance County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 7, 1:25 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 7, 1:25 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT THU JUL 7 2011
.SYNOPSIS...
AN UPPER LEVEL TROUGH SLOWLY APPROACHING FROM THE WEST WILL RESULT
IN AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM THURSDAY...
17Z SURFACE ANALYSIS SHOWED HIGH PRESSURE IN THE ATLANTIC...WITH A
LIGHT SOUTHERLY RETURN FLOW ACROSS THE CAROLINAS. OTHERWISE...A WEAK
MSLP PATTERN WAS PRESENT OVER THE SOUTHEAST/MID-ATLANTIC AND TN/OH
VALLEYS. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H25
SHORTWAVE OR SHEAR AXIS JUST UPSTREAM OF THE AREA...EXTENDING
NORTHEAST FROM NASHVILLE TN THROUGH SOUTHEAST KY INTO CENTRAL/SW VA.
TEMPERATURES:
LOW STRATUS PERSISTED FOR QUITE A WHILE IN THE WESTERN PIEDMONT THIS
MORNING...ONLY RECENTLY DISSIPATING WITH LEXINGTON/ASHEBORO/
ALBEMARLE APPROACHING 80F AS OF 17Z...WHILE ELSEWHERE ACROSS CENTRAL
NC CLOUD COVER HAS BEEN MINIMAL AND TEMPS ARE ALREADY IN THE UPPER
80S. WITH THE ABOVE IN MIND...WILL KEEP THE PREVIOUS HIGH TEMP FORECAST
INTACT FOR MOST AREAS (HIGHS 89-92F)...WITH 85-87F IN PORTIONS OF
THE WESTERN PIEDMONT. OVERNIGHT...WITH EXPECTED CONVECTION AND CLOUD
COVER...ANTICIPATE LOWS SIMILAR TO LAST NIGHT...IN THE LOWER
70S...OR 69-73F.
PRECIPITATION CHANCES:
17Z SPC MESOANALYSIS SHOWED 1000-1500 J/KG OF MLCAPE PRESENT ACROSS
CENTRAL NC. DESPITE WEAK MID-LEVEL LAPSE RATES OWING TO TROPICAL/
MOIST ADIABATIC MOISTURE PROFILES...RUC FORECAST SOUNDINGS (MODIFIED FOR
89/72) THIS AFTERNOON INDICATE MODERATE INSTABILITY WITH MLCAPE
VALUES ~2000 J/KG. THIS LOOKS PRETTY REASONABLE GIVEN THE RICH
BOUNDARY LAYER MOISTURE IN PLACE ACROSS THE CAROLINAS (SFC DEWPOINTS
70-74F). W/REGARD TO LIFT...LOW LEVEL FORCING IS LARGELY ABSENT
TODAY DUE TO A WEAK MSLP/HEIGHT GRADIENT ACROSS THE CAROLINAS. AS A
RESULT...LOW LEVEL FORCING WILL BE TIED PRIMARILY TO THE SEABREEZE
(GENERALLY S/SE OF CENTRAL NC) AND OUTFLOW BOUNDARIES. ALOFT...THE
AFOREMENTIONED H25 SHEAR AXIS IS EXPECTED TO WEAKEN AS IT SLOWLY
MOVES TOWARD/INTO THE AREA LATE THIS AFT/EVE INTO TONIGHT. THE
LATEST (00 AND 06Z) HIGH-RES CONVECTION ALLOWING MODELS ARE HAVING A
DIFFICULT TIME WITH TODAY'S SETUP. THE 00Z ARW/NMM RUNS SHOWED
CONVECTION ACROSS CENTRAL NC AT 12Z THIS MORNING WHICH FAILED TO
MATERIALIZE. AS A RESULT...CONFIDENCE IN THE LOCATION AND COVERAGE
OF CONVECTION THIS AFTERNOON INTO TONIGHT IS RELATIVELY LOW.
HOWEVER...GIVEN A VERY MOIST COLUMN (PRECIPITABLE WATER 1.75-2.00")...MODERATE
INSTABILITY (~2000 J/KG)...THE SEABREEZE TO THE SOUTHEAST AND AN H25
SHEAR AXIS APPROACHING FROM THE WEST/NW...ALL THE INGREDIENTS APPEAR
TO BE IN PLACE FOR SCATTERED TO WIDESPREAD CONVECTION THIS AFTERNOON
INTO TONIGHT. FEEL THAT THE MOST LIKELY SCENARIO WILL BE CONVECTION
DEVELOPING TO THE SOUTHEAST IN ASSOC/W THE SEABREEZE THIS
AFTERNOON...WITH ADDITIONAL CONVECTION DEVELOPING OVER THE MOUNTAINS
AND FOOTHILLS IN ASSOC/W THE APPROACHING H25 SHEAR AXIS.
THEREAFTER...EXPECT CONVECTION TO INCREASE IN COVERAGE ACROSS
CENTRAL NC FROM THE WEST (SHEAR AXIS/OUTFLOW) AND SOUTHEAST
(SEABREEZE/OUTFLOW)...PERSISTING INTO THE OVERNIGHT HOURS UNTIL THE
ATMOSPHERE OVER CENTRAL NC HAS BEEN THOROUGHLY WORKED OVER. WILL
KEEP LIKELY POPS (60-70%) IN THE FORECAST EVERYWHERE FROM MID/LATE
AFTERNOON THROUGH MIDNIGHT...DECREASING TO CHANCE (40-50%) AFTER
MIDNIGHT.
SEVERE THREAT:
EFFECTIVE WIND SHEAR VALUES TODAY WILL BE LESS THAN 20 KT WITH NO
MORE THAN 10-15 KT WESTERLY MID-LEVEL FLOW THIS AFT/EVE...SO
ORGANIZED CONVECTION IS NOT EXPECTED. ALTHOUGH LOW-LEVEL LAPSE RATES
AND DCAPE WILL BE NOT AS FAVORABLE FOR ROBUST COLD POOLS/DOWNBURSTS
AS WAS THE CASE EARLIER THIS WEEK...THE PRESENCE OF DEEP MOISTURE
(BETTER PRECIP LOADING POTENTIAL) MAY HELP COMPENSATE AND ALLOW FOR
HYBRID/WET DOWNBURSTS IN ASSOC/W ANY DEEP CONVECTION. AS A RESULT...
AN ISOLATED THREAT FOR DAMAGING WINDS WILL PERSIST. THE BIGGEST THREAT
TODAY/TONIGHT WILL BE LOCALLY HEAVY RAIN...WITH A POTENTIAL FOR
FLASH FLOODING DUE TO A VERY MOIST AIR MASS AND SLOW STORM MOTION DUE
TO WEAK WEST/SW STEERING FLOW. -VINCENT
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 215 PM...
MOIST SOUTH FLOW CONTINUES FRIDAY AS AN UPPER TROUGH IN THE OHIO
VALLEY APPROACHES. CONSENSUS IS THE MORE NORTHERN PARTS OF THE
TROUGH WILL BE PROGRESSIVE WITH THE SOUTHERN PORTION LAGGING
BEHIND AND STAYING WEST OF THE NORTH CAROLINA MOUNTAINS INTO
FRIDAY EVENING. PRECIPITABLE WATERS AT OR ABOVE TWO INCHES AND
CAPE IN EXCESS OF 2500 JOULES. ALTHOUGH THE SURFACE PATTERN IS
QUITE WEAK... A WEAK SURFACE LOW MAY PROVIDE BOTH SPEED AND
DIRECTIONAL CONVERGENCE FOR LIFT. HEAVY RAIN THREAT WILL
CONTINUE... BUT INDIVIDUAL STORMS PROGRESSIVE ENOUGH IN WEAK WEST
SOUTHWEST FLOW. WOULD NOT BE SURPRISED AT THE NEED FOR FLOOD
WARNINGS FRIDAY OR SATURDAY BUT NO CONFIDENCE IN SELECTING AN
AREA... AND NO WATCH AT THIS TIME. SEVERE THREAT WILL BE SIMILAR
TO THE PAST FEW DAYS... WITH A HANDFUL OF STORMS DOWNING SOME
TREES AND POWER LINES FRIDAY AND SATURDAY AFTERNOONS. FRIDAY HIGH
TEMPERATURES UPPER 80S TO LOWER 90S... WITH SOME COOLER HIGHS
WHERE CONVECTION AND CLOUDS INTERFERE WITH INSOLATION EARLY IN THE
DAY. LOWS FRIDAY NIGHT IN THE UPPER 60S TO LOWER 70S.
LARGE TIMING DIFFERENCES IN DRAGGING THE LAGGING TROUGH INTO CENTRAL
NORTH CAROLINA WITH THE OLD 00Z ECMWF FAST AND NAM THE SLOWEST.
SLOWER IS FREQUENTLY BEST AND ROUGHLY FOLLOWING THE NAM FOR
SATURDAY. FORTY TO FIFTY PERCENT RAIN CHANCES FOR FRIDAY AFTER
SUNRISE RISING TO LIKELY IN THE AFTERNOON. OTHER THAN THE ADDED
UPPER LEVEL DYNAMICS... LITTLE CHANGE FROM FRIDAY WITH A CONTINUED
FLOOD AND SMALL SEVERE THUNDERSTORM POTENTIAL. MID 80S OR LOWER FOR
HIGH TEMPERATURES SATURDAY (WITH NORTHERN HIGHS MOST IN JEOPARDY OF
BEING TOO WARM) EXCEPT UPPER 80S POSSIBLE SOUTH. LOW TEMPERATURES
UPPER 60S TO LOWER 70S.
ASSUMING CENTRAL NORTH CAROLINA WILL BE UNDER LIGHT NORTHEAST
SURFACE WINDS NEAR SUNSET SATURDAY AS THE SURFACE TROUGH EXITS TO
THE EAST. PERHAPS SOME LINGERING EVENING SHOWERS IN THE SOUTHEAST...
THEN DRY OVERNIGHT. THE NEAR SURFACE PRESSURE GRADIENT LOOKS LIGHT
ENOUGH TO TO ALLOW FOR FOG AND LOW STRATUS FORMATION AS SUNRISE
SUNDAY APPROACHES GIVEN THE DRYING ALOFT. CONVECTION NOT IMPOSSIBLE
DURING THE LATE AFTERNOON SUNDAY... BUT CHANCES LOW ENOUGH TO OMIT
WORDING FROM THE TEXT FORECASTS. AFTERNOON HIGH TEMPERATURES IN THE
LOW TO MID 90S. LOW STRATUS AND FOG EXPECTED TO AGAIN DEVELOP AFTER
MIDNIGHT AND PERSIST PAST SUNRISE. LOW TEMPERATURES IN THE UPPER 60S
TO LOWER 70S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 PM...
HIGH PRESSURE ALOFT DOMINATES THE SOUTHEAST MONDAY WITH WEAK SURFACE
FLOW. ANY CONVECTION LOOKS ISOLATED AND LATE AFTERNOON. WILL
CONTINUE THE LESS THAN TEN PERCENT RAIN CHANCES FOR MONDAY. WEAK
SOUTHWEST FLOW TUESDAY WILL MOISTEN THE AIR MASS WITH A SURFACE
TROUGH FORECAST TO SPLIT CENTRAL NORTH CAROLINA. HIGH PRESSURE ALOFT
STILL FORECAST TO DOMINATE THE SOUTHEAST SO AFTERNOON RAIN CHANCES
PERHAPS NO HIGHER THAN ONE IN THREE. LITTLE MODEL CONSENSUS BEYOND
TUESDAY ON NEAR SURFACE FEATURES. ALOFT... HIGH PRESSURE SLIDES WEST
AS A MEAN LONG WAVE TROUGH ESTABLISHES ITSELF IN THE WESTERN
ATLANTIC. THUS AFTER A WARM START... A WEAK COOLING TREND RETURNING
AFTERNOON TEMPERATURES TO NEAR OR A TOUCH BELOW NORMAL. RAIN CHANCES
MAINLY AFTERNOONS AND ONE IN THREE. MID 90S COMMON MONDAY AND
TUESDAY AFTERNOONS... LOW TO MID 90S WEDNESDAY... AND UPPER 80S TO
LOWER 90S THURSDAY. LOW TEMPERATURES MOSTLY 68 TO 73.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 115 PM THURSDAY...
24-HR TAF PERIOD:
VFR CONDITIONS ARE EXPECTED THROUGH ~21Z...HOWEVER...SCATTERED TO
WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO DEVELOP BY LATE
AFTERNOON...AND SUB-VFR CONDITIONS ASSOC/W CONVECTION WILL BE
POSSIBLE AT ALL TAF SITES BETWEEN 21Z THIS AFTERNOON AND ~06Z
TONIGHT. EXPECT IFR/LIFR CONDITIONS IN FOG/STRATUS TO DEVELOP AT ALL
TAF SITES AFTER 06Z TONIGHT...WITH CONDITIONS IMPROVING BACK TO VFR
BETWEEN 12-17Z FRI...SIMILAR TO TODAY.
LOOKING AHEAD:
SUB-VFR CONDITIONS ASSOC/W WIDESPREAD SHOWERS/STORMS ARE EXPECTED
MID FRIDAY AFTERNOON INTO THE DAY SATURDAY IN ASSOC/W A SHORT WAVE
TROUGH MOVING SLOWLY INTO THE CAROLINAS/MID-ATLANTIC FROM THE
NORTHWEST. ADDITIONALLY...IFR/LIFR FOG AND/OR STRATUS WILL BE
POSSIBLE ON BOTH SATURDAY/SUNDAY MORNINGS. EXPECT LESS OF A CHANCE
FOR SHOWERS/STORMS ON SUN/MON AS AN UPPER LEVEL RIDGE BUILDS
TOWARD THE AREA FROM THE WEST...HOWEVER...THE RIDGE IS EXPECTED TO
WEAKEN BY TUE...WITH A RETURN TO NORTHWEST FLOW ALOFT AND
INCREASED CHANCES FOR SHOWERS/STORMS BY TUESDAY/WEDNESDAY.
-VINCENT
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...VINCENT
NEAR TERM...VINCENT
AVIATION...VINCENT
Hazardous weather outlook, Jul 7, 3:21 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT THU JUL 7 2011
NCZ007>011-021>028-038>043-073>078-083>086-088-089-082030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
421 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THROUGH TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN ARE
EXPECTED THIS AFTERNOON INTO EARLY TONIGHT. THE HEAVY RAIN MAY
PRODUCE LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS PRODUCING
DAMAGING WINDS AND POSSIBLY LARGE HAIL FROM FRIDAY AFTERNOON INTO
FRIDAY NIGHT.
THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED FROM FRIDAY
AFTERNOON THROUGH SATURDAY. THIS HEAVY RAIN MAY PRODUCE LOCALIZED
FLOODING IN URBAN AREAS AND IN AREAS RECEIVING MULTIPLE STORMS.
In the hours before
Special weather statement, Jul 7, 1:33 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT THU JUL 7 2011
NCZ040-041-076-071930-
CHATHAM-LEE-WAKE-
233 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...LEE AND CHATHAM
COUNTIES THROUGH 330 PM EDT...
AT 229 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MONCURE...OR ABOUT 7 MILES SOUTHEAST OF PITTSBORO...MOVING EAST AT 5
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...JORDAN LAKE...
MONCURE...HIGHWAY 1 BETWEEN SANFORD AND APEX...AND HIGHWAY 87
BETWEEN SANFORD AND PITTSBORO.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...PARTICULARLY ALONG HIGHWAY 1 BETWEEN SANFORD AND
APEX...AND HIGHWAY 87 BETWEEN SANFORD AND PITTSBORO.
&&
LAT...LON 3559 7880 3557 7887 3558 7892 3554 7895
3547 7922 3567 7933 3583 7890
TIME...MOT...LOC 1829Z 249DEG 6KT 3564 7908
VINCENTSpecial weather statement, Jul 7, 1:46 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT THU JUL 7 2011
NCZ024-025-040-071945-
CHATHAM-DURHAM-ORANGE-
246 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE...DURHAM AND CHATHAM
COUNTIES THROUGH 345 PM EDT...
AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CHAPEL HILL...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PARKWOOD...DURHAM...
RESEARCH TRIANGLE PARK...AND BETHESDA. ADDITIONAL THUNDERSTORMS WILL
AFFECT AREAS IN SOUTHERN ORANGE AND NORTHEAST CHATHAM COUNTIES...
INCLUDING CHAPEL HILL AND FEARRINGTON.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3607 7879 3607 7875 3603 7875 3602 7874
3596 7872 3592 7876 3593 7880 3587 7883
3586 7891 3582 7892 3572 7920 3600 7926
3609 7880
TIME...MOT...LOC 1843Z 251DEG 9KT 3592 7898
VINCENTSpecial weather statement, Jul 7, 2:48 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT THU JUL 7 2011
NCZ008-025-026-041-072045-
DURHAM-FRANKLIN-GRANVILLE-WAKE-
348 PM EDT THU JUL 7 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAKE...GRANVILLE...
FRANKLIN AND DURHAM COUNTIES THROUGH 445 PM EDT...
AT 347 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM BUNN TO 6 MILES EAST
OF BETHESDA...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
LOUISBURG TO 10 MILES EAST OF DURHAM...DRIFTING SLOWLY NORTH AND
EASTWARD AT 5 TO 10 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3607 7810 3589 7821 3590 7894 3610 7876
TIME...MOT...LOC 1947Z 258DEG 11KT 3594 7818 3595 7872
23
Local storm report, Jul 7, 3:13 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 4 NW PARKWOOD 35.92N 78.96W
07/07/2011 E2.50 INCH DURHAM NC 911 CALL CENTER
WATER ON ROAD CAUSING PROBLEMS FOR MOTORISTS AT HOPE
VALLEY RD AND WOODCROFT PKWY.
&&
EVENT NUMBER RAH1101015
KCLocal storm report, Jul 7, 3:16 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 4 E CHAPEL HILL 35.94N 78.97W
07/07/2011 E2.50 INCH DURHAM NC 911 CALL CENTER
WATER FROM YARD ENTERING BASEMENT OF A HOME ON THETFORD
RD.
&&
EVENT NUMBER RAH1101016
KCLocal storm report, Jul 7, 3:25 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 3 ESE CUMNOCK 35.52N 79.18W
07/07/2011 E2.50 INCH LEE NC 911 CALL CENTER
LAW ENFORCEMENT CLOSING OFFRAMP AT HAWKINS AVE OFF US
1. WATER OVER TOP OF TIRES.
&&
EVENT NUMBER RAH1101017
KCThunderstorm Wind, Vance
- When
- July 7, 3:38 PM EST to 3:58 PM EST
- Where
- Vance County, 0.31 mi NNW of Gill to 2.32 mi ESE of Dabney
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.274, -78.423
Several trees were blown down along the swath, including down trees along LynnBank Road and the NC Highway 158 Bypass.
Thunderstorm Wind, Vance
- When
- July 7, 4:33 PM EST
- Where
- Vance County, 1.89 mi E of Townsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 36.505, -78.397
Multiple trees were blown down on Hibernia Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331621, 331622.